Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 25, 2000, 7:36 PM CDT for Ness County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 25, 2000, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ness County, KS
The radar
The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:00 PM CDT | Thunderstorm Wind | Bazine, KS | Power poles and lines knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2723 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 260037 SVRDDC TTAA00 KDDC 260036 KSC135-260100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 736 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESS COUNTY IN WEST CENTRAL KANSAS * UNTIL 800 PM CDT * AT 736 PM CDT...5 MILES NORTHEAST OF NESS CITY...MOVING EAST AT 15 MPH. * SOME fLOCATIONS AFFECTED 5 MILES NORTH OF BAZINE AT 755 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL THE SIZE OF PENNIES. WINDS UP TO 60 MILES AN HOUR. POAGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT SUN JUN 25 2000 FORECAST CHALLENGES ARE PRECIP CHANCES AND TEMPS. ***WILL ADJUST FLASH FLOOD WATCH TO FILL IN THE HOLE BETWEEN ICT AND GLD/S AREA*** AT 17Z A COLD FRONT EXTENDED FROM NORTHTEAST COLORADO INTO FAR NORTHWEST KANSAS AND THEN INTO CENTRAL NEBRASKA. THIS FRONT IS EXPECTED TO MOVE SOUTH INTO KANSAS REACHING THE DDC AREA TOWARDS 26/06Z. AHEAD OF THIS FRONT...BASED UPON THE 25/12Z SOUNDING AT DDC...THE FRONT WILL BE RUNNING INTO AIR WITH 4400 J/KG ABOVE THE LFC...AN LI OF -11 AND PRECIP H20 OF 1.22 IN. ALSO SHOWING UP THIS MORNING AT 250 MB IS A 70 KT JET STREAK OVER UTAH AND COLORADO. THE RIGHT ENTRANCE REGION OF THIS STREAK SHOULD BE CLOSE TO BEING DIRECTLY OVER KANSAS AT THE APPROXIMATE TIME OF THE FROPA. ALSO...AN OUTFLOW BOUNDARY FROM CONVECTION IN OKLAHOMA HAS PUSHED NORTHWEST OF DDC. THE FOCUS FOR INITIAL CONVECTION LATE THIS AFTERNOON OR EVENING MAY BE WHERE THE COLD FRONT AND OUTFLOW BOUNDARY COLLIDE. GIVEN THIS SCENERIO WILL KEEP WITH SIMILAR POPS TO THOSE IN CURRENT FORECAST. ALSO WILL CONTINUE FFA FOR EASTERN PARTS OF THE AREA. THE FRONT IS EXPECTED TO PUSH SOUTH OF THE AREA BY SUNRISE. JUST HOW FAR IS STILL A MATTER OF QUESTION THOUGH. LINGERING PRECIP NORTH OF THE FRONT WOULD WARRENT A CHANCE OF POPS ON MONDAY TO ACCOUNT FOR THIS ESPECIALLY IN THE SOUTHEAST SECTION OF OF THE CWFA. UPSLOPE FLOW BEHIND THE FRONT AND IN ADVANCE OF THE COOL SURFACE HIGH WILL ESTABLISH ITSELF TOMORROW. WILL CONTINUE WITH MOSTLY CLOUDY WORDING FOR TOMORROW. AFTERNOON THUNDERSTORMS IN THE WEST ARE A POSSIBILITY. MODELS AGREE UPON BRINGING ANOTHER SHORTWAVE ACROSS THE ROCKIES IN THE AFTERNOON INTO THE OVERNIGHT HOURS. WILL CARRY THE CHANCES OF THESE THUNDERSTORMS INTO THE NIGHTTIME IN THE WEST AND KEEP THE WORDING MOSTLY CLOUDY SKIES GIVEN THE COOL UPSLOPE FLOW WILL CONTINUE. ON TUESDAY THE ZONAL FLOW AT 5H SHOULD HELP TO START FORMING ANOTHER LEE TROUGH WHICH WOULD BRING THE COLD FRONT TO OUR SOUTH BACK NORTH AS A WARM FRONT...ESPECIALLY IN AREAS NEAR THE OKLAHOMA PANHANDLE. GIVEN THIS AND ADDITIONAL VORT CENTERS EXPECTED TO CROSS THE ROCKIES...WILL PUT CHANCE OF STORMS IN MY WESTERN ZONES. EXTENDED DISCUSSION... NO CHANGES. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 057/076 057/082 064 +3- GCK 055/076 055/083 063 +31 EHA 057/077 057/086 065 722 LBL 060/077 059/084 064 722 HYS 057/073 055/079 060 +1- P28 065/077 063/083 067 +4- .DDC...FLASH FLOOD WATCH TONIGHT KSZ030-031-045-046- ^065-066-079>081-089>090. SLEIGHTER/REITER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 49 min |
| Jun 25, 7:59 PM CDT | Flash Flood Warning | DDC | Ness, Rush | 3 hr |
| Jun 25, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 30 min |
| Jun 25, 8:04 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 41 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 44 min |
| Jun 25, 8:32 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 18 min |
| Jun 25, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 46 min |
| Jun 25, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 43 min |
| Jun 25, 9:24 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell | 51 min |
| Jun 25, 9:43 PM CDT | Flash Flood Warning | DDC | Edwards, Ford, Hodgeman, Stafford | 3 hr |
| Jun 25, 9:43 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 47 min |
| Jun 25, 10:18 PM CDT | Flash Flood Warning | DDC | Kiowa, Pratt | 3 hr |
| Jun 25, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.